Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 102, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 10, 2014, 5:58 PM CDT for 4 counties in Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2014, 5:58 PM CDT (22:58 UTC)
- Expired
- May 10, 2014, 6:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Adair County, MO, Linn County, MO, Macon County, MO, Sullivan County, MO
The radar
The Pleasant Hill radar (KEAX), 176 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 5:16 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 11.0 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1969 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
438
WUUS53 KEAX 102258
SVREAX
MOC001-115-121-211-102345-
/O.NEW.KEAX.SV.W.0102.140510T2258Z-140510T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
558 PM CDT SAT MAY 10 2014
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN ADAIR COUNTY IN NORTHEAST MISSOURI...
LINN COUNTY IN NORTH CENTRAL MISSOURI...
NORTHWESTERN MACON COUNTY IN NORTH CENTRAL MISSOURI...
SOUTHEASTERN SULLIVAN COUNTY IN NORTH CENTRAL MISSOURI...
* UNTIL 645 PM CDT
* AT 556 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF BROWNING...AND MOVING EAST AT 25 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BUCKLIN...SAINT CATHERINE...WINIGAN...NEW BOSTON...NEW CAMBRIA...
SOUTH GIFFORD...ELMER AND ETHEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4013 9268 3985 9261 3973 9270 3980 9330
4015 9322
TIME...MOT...LOC 2258Z 267DEG 20KT 3997 9308
HAIL...1.50IN
WIND...60MPH
$$
BLAIR1 follow-up statement
395
WWUS53 KEAX 102334
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
634 PM CDT SAT MAY 10 2014
MOC001-115-121-211-102345-
/O.CON.KEAX.SV.W.0102.000000T0000Z-140510T2345Z/
LINN MO-MACON MO-SULLIVAN MO-ADAIR MO-
634 PM CDT SAT MAY 10 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
SULLIVAN...NORTHWESTERN MACON AND EASTERN LINN COUNTIES IN NORTH
CENTRAL MISSOURI...AND SOUTHWESTERN ADAIR COUNTY IN NORTHEAST
MISSOURI UNTIL 645 PM CDT...
AT 634 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES NORTHEAST
OF BUCKLIN...AND MOVING EAST AT 35 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
NEW CAMBRIA...ETHEL...SOUTH GIFFORD AND ELMER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3991 9300 4011 9292 4012 9268 3985 9261
3973 9270 3976 9298
TIME...MOT...LOC 2334Z 270DEG 32KT 3994 9277
HAIL...1.50IN
WIND...60MPH
$$
BLAIRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:32 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, May 10, 3:32 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 332 PM CDT Sat May 10 2014 .DISCUSSION... Issued at 331 PM CDT SAT MAY 10 2014 Primary concern in the next several days will be severe storm chances across the area. Ongoing convection will expand eastward this afternoon and this evening, with additional redevelopment possible in far eastern Kansas by early evening. MUCAPE in the 3000-4000 J/kg range and bulk shear around 50 kts will support supercellular structures and very large hail. Storm bases are currently around 5-6 kft, possibly also supporting damaging winds but decreasing the tornado threat. A warm front currently stretching southeast from Maryville through Marshall, MO will continue to lift northeast, and may serve as the only focus for isolated tornado potential this afternoon. Storms will begin to weaken after dark as surface-based instability decreases in the warm sector, and the warm front should lift into IA. Any ongoing storms will begin to lift back to the north as the low-level jet increases tonight, and could strengthen slightly towards daybreak, but are not expected to become severe. For Sunday, most daytime severe activity should focus along the warm front in southern Iowa, far southeast Nebraska, and possibly portions of northeast Kansas. These storms will very likely be severe along the warm front, but should stay mainly north of the CWA until the boundary starts pushing southeastward after 00z. The main hazards should be damaging winds and perhaps some severe hail as the storms make their southeastward push later in the evening, and the most likely period for severe weather on Sunday for the majority of the CWA should be between 8 PM - 2 AM along the cold frontal boundary. The boundary may still linger in the far southeastern CWA when it re-fires on Monday afternoon, but the period for any strong to severe storms will be rather brief. Afterward, a few post-frontal showers may linger across central MO, but much quieter and cooler conditions are expected. Little to no change to the extended forecast period. The main story for most of next week will be cooler temperatures and a few small chances for light rain showers. && .AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon) Issued at 1233 PM CDT SAT MAY 10 2014 Isolated thunderstorms are expected to develop across the region this afternoon, and will spread eastward during the evening. Some of these storms could be severe. Additional, weaker thunderstorms are expected from the overnight hours through Sunday, and should focus mainly in northeast KS and far northwest MO through Sunday afternoon. In areas not impacted by thunderstorms, ceilings should stay mainly VFR and winds will be breezy out of the south. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...Laflin AVIATION...Laflin
Hazardous weather outlook, May 10, 12:20 PM CDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1220 PM CDT SAT MAY 10 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-111730- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 1220 PM CDT SAT MAY 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS THE POTENTIAL FOR SEVERE WEATHER THIS AFTERNOON AND EVENING. STORMS ARE EXPECTED TO DEVELOP ALONG A LINE FROM SOUTHEAST KANSAS THROUGH NORTHWEST MISSOURI IN THE EARLY TO MID- AFTERNOON HOURS. ADDITIONAL ISOLATED STORMS WILL DEVELOP ACROSS MISSOURI. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE VERY LARGE HAIL...SOME DAMAGING WINDS...AND PERHAPS AN ISOLATED TORNADO. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO MOVE INTO NORTHEASTERN KANSAS AND NORTHWESTERN MISSOURI AFTER MIDNIGHT AND MAY CONTINUE INTO SUNDAY MORNING WITH THE POTENTIAL TO PRODUCE LARGE HAIL. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERE WEATHER WILL BE POSSIBLE SUNDAY NIGHT ACROSS THE ENTIRE OUTLOOK AREA. THE MAIN HAZARDS WITH THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF
In the hours before
Local storm report, May 10, 5:33 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
533 PM CDT SAT MAY 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM TORNADO 1 W ORRICK 39.21N 94.14W
05/10/2014 RAY MO BROADCAST MEDIA
TORNADO STILL ONGOING VIA BROADCAST MEDIA HELICOPTER
VIDEO FOOTAGE.
&&
PMURRAYLocal storm report, May 10, 5:39 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
539 PM CDT SAT MAY 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 1 E GALLATIN 39.91N 93.95W
05/10/2014 E1.50 INCH DAVIESS MO TRAINED SPOTTER
&&
PMURRAYLocal storm report, May 10, 5:40 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
540 PM CDT SAT MAY 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 1 W GALLATIN 39.91N 93.98W
05/10/2014 E1.75 INCH DAVIESS MO TRAINED SPOTTER
&&
PMURRAYLocal storm report, May 10, 5:48 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
548 PM CDT SAT MAY 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM HAIL 2 E LAREDO 40.03N 93.41W
05/10/2014 E1.50 INCH GRUNDY MO TRAINED SPOTTER
&&
LAFLINLocal storm report, May 10, 5:52 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
552 PM CDT SAT MAY 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM HAIL 1 S RICHMOND 39.26N 93.97W
05/10/2014 E1.75 INCH RAY MO PUBLIC
&&
PMURRAYLocal storm report, May 10, 5:55 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
555 PM CDT SAT MAY 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 1 N GLADSTONE 39.22N 94.56W
05/10/2014 E2.00 INCH CLAY MO PUBLIC
REPORTED VIA SOCIAL MEDIA. DELAYED REPORT.
&&
PMURRAYThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 2:38 PM CDT | Special Weather Statement | EAX | Nodaway | 52 min |
| May 10, 2:43 PM CDT | Severe Thunderstorm Warning | EAX | Holt, Nodaway | 47 min |
| May 10, 3:18 PM CDT | Severe Thunderstorm Warning | EAX | Gentry, Nodaway, Worth | 42 min |
| May 10, 3:54 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt, Nodaway | 51 min |
| May 10, 3:57 PM CDT | Severe Thunderstorm Warning | EAX | Gentry, Harrison | 48 min |
| May 10, 4:14 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Platte | 46 min |
| May 10, 4:20 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Clinton | 40 min |
| May 10, 4:33 PM CDT | Severe Thunderstorm Warning | EAX | Gentry, Nodaway | 57 min |
| May 10, 4:40 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Harrison, Mercer | 50 min |
| May 10, 4:50 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 40 min |
| May 10, 4:56 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Lafayette, Ray | 49 min |
| May 10, 5:15 PM CDT | Tornado Warning | EAX | Clay, Jackson, Ray | 30 min |
| May 10, 5:22 PM CDT | Severe Thunderstorm Warning | EAX | DeKalb, Gentry | 53 min |
| May 10, 5:25 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Linn, Livingston, Sullivan | 50 min |
| May 10, 5:28 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 47 min |
| May 10, 5:37 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Livingston | 53 min |
| May 10, 5:42 PM CDT | Tornado Warning | EAX | Lafayette, Ray | 33 min |
| May 10, 6:02 PM CDT | Tornado Warning | EAX | Carroll, Lafayette, Ray | 28 min |
| May 10, 6:10 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Livingston | 50 min |
| May 10, 6:27 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Lafayette, Saline | 48 min |
| May 10, 6:29 PM CDT | Severe Thunderstorm Warning | EAX | Platte | 61 min |
| May 10, 6:37 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Macon | 53 min |
| May 10, 6:59 PM CDT | Tornado Warning | EAX | Macon | 16 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.